Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2016, 6:47 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:47 PM EDT (22:47 UTC)
- Expired
- Jul 8, 2016, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Guilford County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
606
WUUS52 KRAH 082247
SVRRAH
NCC001-081-135-082345-
/O.NEW.KRAH.SV.W.0182.160708T2247Z-160708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 646 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT COVE TO NEAR ROXBORO...MOVING SOUTH AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...CHAPEL HILL...BURLINGTON...GRAHAM...
HILLSBOROUGH...CARRBORO...MEBANE...MCLEANSVILLE AND ELON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7895 3586 7902 3588 7925 3585 7924
3584 7954 3590 7955 3592 8004 3625 8004
TIME...MOT...LOC 2246Z 343DEG 20KT 3627 8013 3636 7904
HAIL...1.00IN
WIND...60MPH
$$
ELLIS2 follow-up statements
737
WWUS52 KRAH 082308
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT FRI JUL 8 2016
NCC001-081-135-082345-
/O.CON.KRAH.SV.W.0182.000000T0000Z-160708T2345Z/
ORANGE NC-ALAMANCE NC-GUILFORD NC-
708 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ORANGE...ALAMANCE AND GUILFORD COUNTIES...
AT 708 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KERNERSVILLE TO NEAR ROUGEMONT...MOVING SOUTH AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...CHAPEL HILL...BURLINGTON...GRAHAM...
HILLSBOROUGH...CARRBORO...MEBANE...MCLEANSVILLE AND ELON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7895 3586 7902 3588 7925 3585 7924
3584 7954 3590 7955 3592 8004 3625 8004
TIME...MOT...LOC 2308Z 343DEG 20KT 3616 8009 3625 7900
HAIL...1.00IN
WIND...60MPH
$$
ELLIS028
WWUS52 KRAH 082330
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT FRI JUL 8 2016
NCC001-081-135-082345-
/O.CON.KRAH.SV.W.0182.000000T0000Z-160708T2345Z/
ORANGE NC-ALAMANCE NC-GUILFORD NC-
730 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ORANGE...ALAMANCE AND GUILFORD COUNTIES...
AT 730 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KERNERSVILLE TO NEAR ROUGEMONT...MOVING SOUTH AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...CHAPEL HILL...BURLINGTON...GRAHAM...
HILLSBOROUGH...CARRBORO...MEBANE...MCLEANSVILLE AND ELON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3624 7895 3586 7902 3588 7925 3585 7924
3584 7954 3590 7955 3592 8004 3625 8004
TIME...MOT...LOC 2330Z 343DEG 20KT 3605 8005 3614 7896
HAIL...1.00IN
WIND...60MPH
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 3:25 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 325 PM EDT FRI JUL 8 2016 .SYNOPSIS... A series of upper disturbances aloft in combination with a hot and buoyant air mass will cause periods of scattered convection across central NC through Monday. && .NEAR TERM /TONIGHT/... As of 255 PM Friday... Little change to earlier thinking. Strong heating has resulted in DCAPE 1200-1400 J/kg across the region. With additional heating, values as high as 1500 possible across the south and east. Aloft, mid level lapse rates around 7 deg C/km being realized, uncharacteristic for this time of year. The buoyancy attributed to the strong heating and the cool pool aloft will support the development of scattered strong/severe storms late this afternoon in the nw piedmont, and this evening across the remainder of central NC. Expect storm structure to start out as multi-cellular but increasing effective shear to near 30kts by 00Z suggest the potential for storms to organize into broken lines with bowing segments and attendant wind damage. The conditions suggest that there is a good chance for numerous reports of wind gusts between 50-60 mph and would not be surprised if a spot or two reported a wind gusts of 65 mph or higher. In addition, enough instability resides aloft to suggest that the storms will produce an excessive amount of lightning. Finally, the strongest cells may also be accompanied by hail the size of quarters or ping pong balls. Current indications are that the severe weather threat will be greatest in the piedmont between 21z-01z, and in the coastal plain and sandhills between 23z-03z. Should see an overall decrease in storm coverage and intensity after 04z. Expect skies to become mostly clear overnight with min temps in the 70-75 degree range. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 325 PM Friday... Central NC will be on the subsidence side of the departing MCV Saturday morning. This should inhibit any convective development. By afternoon, strong heating will aid to destabilize the atmosphere with the best instability projected to lie across our far southern and eastern counties. Thus, expect isolated-scattered storms to development after 19z, though mainly confined to areas south of highway 64 and east of I-95. Cannot rule out the potential for an isolated wind gusts but lack of significant instability and effective bulk shear on the order of 20-25kts should limit the severe potential. Most locations will experience plenty of sun which will warm temps back into the low-mid 90s, with a spot or two in the southern coastal plain and sandhills possibly reaching the upper 90s. Afternoon heat indices projected to be in the upper 90s across the nw to 101-104 degrees over the southern and se counties. Bulk of t- storm activity will dissipate with loss of heating. A weak sfc front will drift swd overnight into our region. At this time forcing appears too weak to support any shower/storm development. Min temps in the 70-75 degree range. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 255 PM Friday... A front is progged to make its way south through central NC late Saturday night into early Sunday morning. It is then expected to stall in the vicinity of the NC/SC border. Models have come in slightly drier on Sunday as the front sinks south of the region, with only the extreme southern portions of the forecast area seeing a slight chance of precip. Temps will be slightly cooler behind the front, with highs ranging from near 90 degrees across the north to low 90s further south. The front will meander near the region through the early part of the week and therefore precip chances should increase (closer to climo) as disturbances may track along the stalled front. Then, there is some disagreement with regards to an upper disturbance/low slowly tracking towards the region from the west for the middle of the week. There are also indications of a short wave ridge expanding east over the Atlantic coast by the middle of the week. Given the uncertainty, will trend towards climo with regards to precip chances. Temps will also be close to normal, with highs in the low to mid 90s and overnight lows in the low to mid 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1250 PM Friday... VFR conditions should prevail across central NC through 00Z Sunday, except near scattered convection where MVFR ceilings and MVFR/IFR visibilities may occur. Scattered convection expected to erupt over the piedmont after 20Z, and traverse east-se into the coastal plain and sandhills by early evening. In vicinity of the stronger storms, sfc wind gusts 45-60kts possible along with hail a half inch to one inch in diameter. The convective threat should diminish by 04Z. VFR conditions expected to occur through Sunday night with scattered afternoon-early evening convection probable. The probability of afternoon convection may increase Monday-Wednesday. In addition, may see the occurrence of early morning fog/low clouds by Monday morning and associated ifr ceilings and visibility. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRD AVIATION...WSS
Hazardous weather outlook, Jul 8, 6:22 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EDT FRI JUL 8 2016 NCZ007>011-021>028-038>041-043-073-074-076-083-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-LEE-ANSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING EAST WITH TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ042-075-077-078-084>086-088-089-092230- JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD- TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT THEN SPREADING EAST WITH TIME. AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR BETWEEN 1 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 4:48 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT FRI JUL 8 2016
NCZ022-023-082130-
GUILFORD NC-ALAMANCE NC-
448 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONROETON...OR 8 MILES SOUTHWEST OF REIDSVILLE...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEAST GREENSBORO...BURLINGTON...GRAHAM...MCLEANSVILLE...
ELON COLLEGE...SUMMERFIELD...GIBSONVILLE...ALAMANCE...
LAKE TOWNSEND MARINA AND LAKE GUILFORD MACKINTOSH MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7957 3625 7949 3624 7926 3596 7950
3625 7992 3626 7992
TIME...MOT...LOC 2047Z 293DEG 25KT 3626 7977
WSSSpecial weather statement, Jul 8, 5:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUL 8 2016
NCZ009-010-082200-
WARREN NC-VANCE NC-
523 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN AND
NORTHEASTERN VANCE COUNTIES UNTIL 600 PM EDT...
AT 523 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF HENDERSON...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...DREWRY...
WISE...BULLOCKSVILLE...AFTON AND JOHN H KERR RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3654 7798 3624 7810 3634 7840 3654 7833
3655 7817
TIME...MOT...LOC 2123Z 280DEG 15KT 3642 7834
WSSSpecial weather statement, Jul 8, 6:15 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT FRI JUL 8 2016
NCZ088-082300-
CUMBERLAND NC-
615 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CUMBERLAND
COUNTY UNTIL 700 PM EDT...
AT 614 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAYETTEVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...HOPE MILLS...EASTOVER...STEDMAN...
AUTRYVILLE...CEDAR CREEK...VANDER...
BONNIE DOONE AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3485 7868 3499 7904 3517 7896 3511 7865
3508 7867 3499 7864 3495 7861 3494 7857
3491 7856 3491 7854 3490 7855 3488 7851
3487 7851 3486 7849 3485 7851
TIME...MOT...LOC 2214Z 291DEG 26KT 3505 7892
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 35 min |
| Jul 7, 8:33 PM EDT | Special Weather Statement | RAH | Edgecombe | 27 min |
| Jul 8, 4:48 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Jul 8, 5:23 PM EDT | Special Weather Statement | RAH | Warren | 37 min |
| Jul 8, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 37 min |
| Jul 8, 6:15 PM EDT | Special Weather Statement | RAH | Cumberland | 45 min |
| Jul 8, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 75 min |
| Jul 8, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Jul 8, 7:03 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson | 57 min |
| Jul 8, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Halifax, Nash, Vance and 2 more | 70 min |
| Jul 8, 7:12 PM EDT | Special Weather Statement | RAH | Forsyth | 33 min |
| Jul 8, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 47 min |
| Jul 8, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
| Jul 8, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 66 min |
| Jul 8, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 78 min |
| Jul 8, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 77 min |
| Jul 8, 7:57 PM EDT | Special Weather Statement | RAH | Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.